Virginia, 2009Damaging Wind in Virginia, July 13, 2009
July 13, 2009 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm produced damaging winds across portions of King William county in central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm produced damaging winds across portions of King William county in central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 13, 8:03 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 13, 8:03 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
903 PM EDT MON JUL 13 2009
.SYNOPSIS...
A WEAKENING COLD FRONT WILL BECOME STATIONARY NEAR THE COASTAL
CAROLINAS TONIGHT THROUGH MIDWEEK...AS WEAK HIGH PRESSURE BUILDS
OVER THE MID ATLANTIC REGION. ANOTHER COLD FRONT APPROACHES FROM
THE WEST WEDNESDAY...THEN WILL SLOWLY MOVE ACROSS THE MID
ATLANTIC REGION THURSDAY AND FRIDAY. THIS FRONT WILL THEN BECOME
STATIONARY NEAR THE MID ATLANTIC COAST OVER THE WEEKEND...AS WEAK
AREAS OF LOW PRESSURE DEVELOP ACROSS THE SOUTHEAST REGION AND LIFT
NORTHEAST ALONG THE FRONT.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATED FCST BASED ON LATEST RADAR/SATELLITE/OBS TRENDS...AND TO
ACCOUNT FOR ISOLATED TS/RA WHICH CONTINUE TO DEVELOP DESPITE LOSS
OF DAYTIME HEATING. OTW...PREV FCST REMAINS ON TRACK.
PREV DISCUSSION...QUITE IMPRESSIVE DEGREE OF DYNAMICAL
FORCING...CONSIDERING THE TIME OF YEAR...CURRENTLY TAKING PLACE
ACROSS ERN NC AND FAR SERN VA. LATEST STLT IR/WV LOOPS SHOW
UNSEASONABLY BROAD/DEEP LAYER TROUGHING OVER ERN ONTARIO AND MUCH
OF QUEBEC...WHICH IS ENHANCING THE UPPER LEVEL WESTERLIES (JET
AXIS) INTO NRN PTNS OF THE MID ATLC REGION. WIDESPREAD AREA OF
SHOWERS/SCT TSTMS ACROSS SERN VA AND ERN NC IS FEEDING OFF OF THE
ENHANCED MID LEVEL DEFORMATION/ FRONTOGENESIS...NOTED BY A WELL
DEFINED BAROCLINIC LEAF SIGNATURE NOTED WITH THE IR/WV IMAGERY.
NEAR TERM FCST CHALLENGE WILL BE WITH RAIN CHANCES/TIMING THIS
EVENING AND OVERNIGHT ASSCD WITH THE SLOWLY-DEPARTING FVRBL
SYNOPTIC FORCING...THEN ATTENTION SHIFTS TO AMOUNT OF ENSUING
CLEARING FROM N-S LATER TONIGHT...AND IMPACT ON TEMPS.
BASED ON FAIRLY GOOD CONTINUITY OF THE SHORT RANGE MODELS
(GFS/NAM/SREF)...WILL MAINTAIN THE BEST MEASURABLE RAIN CHANCES
(>50%) OVER NERN NC THROUGH EARLY EVENING. MEANWHILE...EXPECT
ISOLATED-SCT ACTIVITY TO DEVELOP/EXPAND ACROSS ERN VA AND THE LWR
MD/VA ERN SHORE ALONG THE SECONDARY (LEE-SIDE) SFC TROUGH AXIS...
WHICH IS GETTING ENHANCEMENT FROM THE SEA/BAY BREEZE COMPONENT.
RUC/LAPS MODEL HODOGRAPHS SHOW CONSIDERABLY LESS 0-2 KM STORM
RELATIVE HELICITY COMPARED TO YDAY...HOWEVER CONTINUED
UNSEASONABLY STRONG MID LVL FLOW (45 KT AT 500 MB...45 TO 50 KT
0-6 KM SHEAR) AND EASTERLY LLVL WIND COMPONENT DUE TO THE SEA/BAY
BREEZE COMPONENT WILL NEVERTHELESS ALLOW FOR THE POTENTIAL FOR
PERSISTENT...ISOLATED SUPERCELLS THROUGH EVENING ACROSS ERN
VA...THOUGH WITH THE MORE LIMITED INSTBY TODAY...WEAKER/SHALLOWER
THAN YDAY.
FOR THE REST OF TONIGHT...CLEARING TAKES PLACE GENERALLY IN A NW-
SE FASHION...ESPECIALLY LATE...AS THE LOW-MID LEVEL FGEN/MOISTURE
AXIS SLIPS FARTHER SE WHILE AT THE SAME TIME NOCTURNAL LLVL
STABILITY ENSUES. MIN TEMPS UPR 50S/LWR 60S NW PTN...TO AROUND 70
SE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
HIGH PRESSURE BUILDS IN FROM THE NW ON TUE...AS THE FRONT (AND
ASSCD CLOUDINESS/RAIN CHANCES) SLIDE FARTHER S OF FCST AREA. THE
MAIN STORY TMRW WILL AGAIN BE THE UNSEASONABLY LOW DEWPOINTS
ANTICIPATED...AS THE LATEST NAM SHOWS MIXED-LAYER DEWPOINTS
FALLING INTO THE LOWER-MID 40S. GIVEN THE STRONG JULY SUN...
ALONG WITH THE DOWNSLOPE LLVL FLOW OFF THE SFC...DO EXPECT
RELATIVELY DEEP DAYTIME MIXING TO TAKE PLACE ..THUS HAVE TWEAKED
SFC DEWPOINTS MORE TOWARD THE LOWER MIXED-LAYER NAM PROJECTIONS.
THIS WOULD REPRESENT A SIGNIFICANT DEPARTURE FROM THE LATEST MOS
GUIDANCE (THOUGH CLOSER TO THE MET).
HIGH PRESSURE SHIFTS OFFSHORE ON WED...WITH THE RETURN (SRLY) FLOW
LEADING TO A GRADUAL RETURN OF WARMING TEMPS ALOFT AND HIGHER
DEWPOINTS (HIGH TEMPS CLOSER TO NORMAL...I.E. MID/UPR 80S LWR ERN
SHORE AND AROUND 90/LWR 90S ELSEWHERE). HOWEVER...BEFORE THAT
HAPPENS...UNSEASONABLY DRY AIRMASS (FVRBL RADIATIONAL COOLING
SETUP) COULD RESULT IN NEAR RECORD MIN TEMPS BY WED MORNING (SEE
RECORDS BELOW).
EVEN WARMER ON THU AHEAD OF THE APPROACHING CD FRONT...AS 850 MB
THERMAL AXIS (NEAR +20C) LIFTS INTO THE LWR MID ATLC REGION. HIGH
TEMPS FROM THE UPPER 80S (NEAR THE COAST) TO THE LWR 90S ERN SHORE...
LOW-MID 90S ELSEWHERE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UNSETTLED WX IN STORE FOR THE REGION IN THE EXTENDED PERIOD. GOING
WITH A COMBINATION OF THE 12Z GFS/00Z ECMWF THAT SHOWS A FRNTL BNDRY
LINGERING ACRS THE AREA OR AT LEAST OVR EXTRM SE VA AND NE NC THRU
THE PERIOD. WEAK AREAS OF LO PRES WILL MOVE NE ALNG THIS BNDRY...AND
WILL PRODUCE WIDELY SCTD OR SCTD SHRAS OR TSRAS ACRS THE REGION WITH
THE HIEST CHCS OVR SE VA AND NE NC. CLDS AND PCPN WILL KEEP TEMPS ON
THE WARM SIDE (NOT HOT).
MAX TEMPS WILL RANGE THRU THE 80S THRU THE PERIOD. MIN TEMPS WILL
RANGE FM THE MID 60S TO THE LWR 70S.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
ISLTD SHRAS OVER THE
MIDDLE NECK ARE WEAKENING AND SHOULD DISSIPATE SHORTLY AFTER
SUNSET. CLOUD COVER WILL GRADUALLY DIMINISH OVERNIGHT AS WELL AS
FNTL BNDRY NUDGES FURTHER S INTO NC AND STALLS. FOG WILL TRY TO
DEVELOP NEAR SBY BUT DRY AIR MOVING IN FROM NW WILL HELP DETER VIS
FROM TAKING A NOSEDIVE. LEFT MVFR FOR BR AT SBY AS WELL AS MVFR
FOR BR AT PHF/ECG DUE MOISTURE LEFT BY AFTN SHRAS. VFR FOR TUE AND
WED AS HIGH PRESSURE MOVES INTO THE FA. NEXT SYSTEM APPROACHES
THURS WITH CHANCE OF PERIODS OF MVFR IN SHWRS/TSTM THURS AFTN AND
FRI.
&&
.MARINE...
NO HEADLINES IN THE SHRT TERM TNGT THRU WED. LO PRES MOVES OFFSHR
TNGT AND PULLS A COLD FRNT SE OF THE AREA BY TUE MORNG. SE WNDS ARND
10 KT OR LESS TNGT...WILL SHIFT TO THE NW THEN N LATE TNGT INTO TUE
MORNG...AS HI PRES BLDS IN FM THE NNW. N WNDS 10 TO 15 KT TUE
MORNG...WITH BECOME NE OR E 10 KT OR LESS IN THE AFTN. HI PRES WILL
SLIDE OFF THE CST FOR WED...WITH WNDS TURNING TO THE SE OR S LESS
THAN 15 KT. NEXT FRNT THEN PUSHES INTO THE MARINE AREA THU NGT AND
FRI...THEN LINGERS OVR EXTRM SE PORTIONS OF THE REGION THRU AT LEAST
SAT. CONDS SHUD REMAIN BELOW SCA CRITERIA THRU THE PERIOD WITH WAVES
1 TO 3 FT AND SEAS 2 TO 4 FT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...BKH
NEAR TERM...BKH/JRL
SHORT TERM...BKH
LONG TERM...TMG
AVIATION...AM
MARINE...TMG
Hazardous weather outlook, Jul 13, 2:27 AM EST, 19 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 AM EDT MON JUL 13 2009
ANZ633-658-NCZ012>017-030>032-102-140730-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
327 AM EDT MON JUL 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY FROM
MIDDAY THROUGH THIS EVENING. THUNDERSTORMS MAY CONTAIN
STRONG...GUSTY WINDS AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-650-652-654-656-MDZ021>025-VAZ060>100-140730-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
327 AM EDT MON JUL 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO THIS EVENING. THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY
RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-140730-
FLUVANNA-LOUISA-
327 AM EDT MON JUL 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 4:36 PM EST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
536 PM EDT MON JUL 13 2009
MDZ021-132230-
DORCHESTER MD-
536 PM EDT MON JUL 13 2009
...STRONG THUNDERSTORMS MOVING THROUGH NORTHERN DORCHESTER COUNTY IN
MARYLAND...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STRONG THUNDERSTORMS 9 MILES NORTHWEST OF
CAMBRIDGE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR LLOYDS AT 540 PM EDT...CAMBRIDGE AT 555 PM EDT...EAST NEW
MARKET...AND...SECRETARY AT 610 PM EDT...HURLOCK AT 615 PM
EDT...BROOKVIEW...AND...ELDORADO AT 625 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LOCALIZED RAINFALL RATES OF BETWEEN 1 TO 2 INCHES PER HOUR WILL
CAUSE BRIEF PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED
FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LEWITSKY
Special weather statement, Jul 13, 8:07 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
907 PM EDT MON JUL 13 2009
VAZ081>083-089>091-140200-
CHARLES CITY VA-JAMES CITY VA-NEW KENT VA-PRINCE GEORGE VA-SURRY
VA-YORK VA-
907 PM EDT MON JUL 13 2009
...STRONG THUNDERSTORMS MOVING SOUTHEAST OF THE RICHMOND METRO
AREA...
AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER CHARLES CITY...MOVING SOUTHEAST
AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BURROWSVILLE AT 930
PM EDT...BRANDON...AND...TAYLORS CORNER AT 935 PM EDT...CLAREMONT...
AND...CABIN POINT AT 945 PM EDT...SPRING GROVE AT 955 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LOCALIZED RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE BRIEF
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.
LEWITSKY
Special weather statement, Jul 13, 8:22 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
922 PM EDT MON JUL 13 2009
VAZ049-063-064-072>074-076-140215-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM
VA-LOUISA VA-RICHMOND VA-
922 PM EDT MON JUL 13 2009
...STRONG THUNDERSTORMS MOVING FROM NORTH OF THE RICHMOND METRO AREA
TOWARD THE WESTERN NORTHERN NECK AND MIDDLE PENINSULA...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 11 MILES NORTHEAST OF BOWLING
GREEN TO 30 MILES WEST OF MILFORD...OR FROM 11 MILES NORTHEAST OF
BOWLING GREEN TO MINERAL...MOVING SOUTHEAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR CHAMPLAIN AROUND 1000 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF UP TO ONE INCH PER HOUR MAY CAUSE BRIEF PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LEWITSKY
Special weather statement, Jul 13, 9:02 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1002 PM EDT MON JUL 13 2009
VAZ090-091-094-140300-
JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-YORK VA-
1002 PM EDT MON JUL 13 2009
...STRONG THUNDERSTORM SLOWLY MOVING THROUGH THE PENINSULA...
AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER QUEENS LAKE...MOVING SOUTHEAST AT 5 MPH. THE
STRONG THUNDERSTORM WILL BE NEAR WATER COUNTRY U.S.A. AT 1010 PM
EDT...GROVE...AND...BUSCH GARDENS AT 1025 PM EDT...U.S. NAVAL WEAPONS
STATION AT 1035 PM EDT...LACKEY AT 1055 PM EDT...LEE HALL AT 1100 PM
EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN
INDOORS UNTIL THE STORM HAS PASSED.
RAINFALL RATES OF BETWEEN 1 AND 2 INCHES PER HOUR WILL CAUSE PONDING
OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING
AND FLOOD PRONE AREAS.
LEWITSKY
Special weather statement, Jul 13, 9:09 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1009 PM EDT MON JUL 13 2009
VAZ063-064-072>077-140315-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM
VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
1009 PM EDT MON JUL 13 2009
...STRONG THUNDERSTORMS MOVING FROM NORTH OF THE RICHMOND AREA
TOWARD THE NORTHERN NECK AND MIDDLE PENINSULA...
AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM MONTROSS TO 6 MILES NORTHWEST
OF ASHLAND...MOVING SOUTHEAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
MONTROSS AROUND 1015 PM EDT...
TAPPAHANNOCK AROUND 1020 PM EDT...
SAINT STEPHENS CHURCH AROUND 1035 PM EDT...
WARSAW AROUND 1040 PM EDT...
KING WILLIAM AROUND 1115 PM EDT...
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF UP TO ONE INCH PER HOUR MAY CAUSE BRIEF PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LEWITSKY
Special weather statement, Jul 13, 9:12 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1012 PM EDT MON JUL 13 2009
VAZ048-061-062-140315-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-
1012 PM EDT MON JUL 13 2009
...STRONG THUNDERSTORM MOVING THROUGH THE NORTHEAST VIRGINIA
PIEDMONT...
AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF PALMYRA...MOVING SOUTHEAST AT 15
MPH. THE STRONG THUNDERSTORM WILL BE NEAR CENTRAL PLAINS...AND...
PALMYRA AT 1025 PM EDT...CARYSBROOK...AND...COHASSET AT 1040 PM
EDT...DIXIE...AND...FORK UNION AT 1045 PM EDT...STAGE JUNCTION AT
1100 PM EDT...COLUMBIA AT 1105 PM EDT...DUNCAN AT 1115 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL THE STORM HAS PASSED.
RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE BRIEF PONDING
OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING
AND FLOOD PRONE AREAS.
LEWITSKY
Thunderstorm Wind, King William
- When
- July 13, 10:18 PM EST
- Where
- King William County, 1.09 mi E of King William
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.680, -77.000
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 13 to 15, 20093 deaths · 3 events
- Tornado and Hail in Wyoming, July 13, 20092 injured · $932,000 · EF2 · 9 events
- Tornado and Hail in Nebraska, July 13, 2009$192,000 · EF2 · 21 events
- Tornado and Hail in South Dakota, July 13, 2009$415,000 · EF0 · 27 events
- Hail and Damaging Winds in Arkansas, July 13, 20091 injured · $115,000 · 1.75 in hail · 6 events
- Damaging Winds in South Dakota, July 13, 2009$150,000 · 57 kt wind · 4 events
- Flash Flood and Hail in Missouri, July 13, 2009$71,000 · 1.25 in hail · 6 events
- High Wind in North Dakota, July 13 to 14, 2009$35,000 · 53 kt wind · 2 events
- High Wind in South Dakota, July 13 to 14, 20093 injured · 61 kt wind · 3 events
- Wildfire in Oregon, July 13, 2009$30,000 · 1 event
- Hail in Oklahoma, July 13, 2009$20,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in South Dakota, July 13, 20092.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190812.